Texas, 2011

Tornadoes and Hail in Texas, April 26, 2011

April 26, 2011 · NWS FWD · 72 events in 19 counties and zones

Another round of severe weather occurred on April 26th as another upper level disturbance rounded a larger upper trough and moved into north Texas. A warm front was draped across the region, and the environment was conducive for supercell thunderstorms and tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$1.5 million
Crop damage
None recorded
Events
72

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Another round of severe weather occurred on April 26th as another upper level disturbance rounded a larger upper trough and moved into north Texas. A warm front was draped across the region, and the environment was conducive for supercell thunderstorms and tornadoes. Numerous reports of large hail and damaging winds were reported. There were 10 tornadoes confirmed on April 26th, with two rated EF-1 and the remaining rated EF-0. One EF-1 tornado occurred in Van Zandt County, near Ben Wheeler, and tracked nearly 8 miles. The winds were estimated to be near 100 MPH with this tornado. The other EF-1 tornado occurred in downtown Groesbeck causing damage to several buildings.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 26, 1:15 PM CST, 53 minutes earlier.

Area forecast discussion, Apr 26, 1:15 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT TUE APR 26 2011

.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION TODAY AND THIS EVENING...WITH
ALL ELEMENTS IN PLACE FOR LARGE HAIL...TORNADOES...DAMAGING WINDS
INTERSTATE 35 CORRIDOR AND EAST. CAPE VALUES IN WARM SECTOR ARE
OVER 4000 JOULES...AND 0-1 KM HELICITY VALUES NEAR FRONT ARE
ABOVE 300. AS CYCLOGENESIS OCCURS TODAY...WARM FRONT SHOULD
RETREAT NORTHWARD AND DRY LINE SHOULD PUSH EAST. TRIPLE POINT
INITIALLY NEAR BOSQUE COUNTY SHOULD PUSH NORTH ACROSS THE
METROPLEX. BEST SPOT FOR INITIAL CONVECTION IS NEAR TRIPLE POINT
SOUTH OF METROPLEX. STORM MOTION IS NORTHEAST...WITH RIGHT MOVING
SUPERCELLS MOVING EAST NORTHEAST. THIS WOULD KEEP THEM IN THE
WARM SECTOR AND ALLOW FOR LONG TRACK TORNADOES AND/OR WIDESPREAD
HAIL.

BY EARLY MORNING COLD FRONT SWEEPS ACROSS THE AREA AND PRECIP
SHOULD BE LIMITED TO THE NORTHEAST BY SUNRISE...ENDING SHORTLY
THEREAFTER. NO CHANGES FOR REST OF THE WEEK WITH NEXT SYSTEM
SATURDAY INTO SUNDAY.   84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  71  53  78  59 /  30   5   5   5   5
WACO, TX              66  79  52  82  58 /  20   5   5   5   5
PARIS, TX             63  68  48  75  54 /  60  20   5   5   5
DENTON, TX            57  70  48  78  58 /  30   5   5   5   5
MCKINNEY, TX          61  70  49  78  56 /  50  10   5   5   5
DALLAS, TX            63  72  53  77  60 /  40   5   5   5   5
TERRELL, TX           64  72  51  77  57 /  50  10   5   5   5
CORSICANA, TX         67  78  54  78  58 /  30   5   5   5   5
TEMPLE, TX            65  81  53  82  57 /  20   5   5   5   5
MINERAL WELLS, TX     58  73  50  78  58 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Apr 26, 12:55 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT TUE APR 26 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
155 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO WATCH IN EFFECT FOR MUCH OF NORTH TEXAS UNTIL 10 PM.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ALONG AND EAST OF A
LINE FROM LAMPASAS TO WEATHERFORD TO BOWIE. SEVERE THUNDERSTORMS
ARE LIKELY THIS AFTERNOON AND TONIGHT...ESPECIALLY ALONG AND EAST
OF THE INTERSTATE 35 CORRIDOR. LARGE HAIL...DAMAGING DOWNBURST
WINDS...AND TORNADOES WILL ALL BE POSSIBLE.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
SOUTHWEST OF A CISCO TO MERIDIAN TO GATESVILLE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW THUNDERSTORMS MAY LINGER WEDNESDAY MORNING ACROSS THE FAR
NORTHEASTERN COUNTIES OF NORTH TEXAS.

ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON
ACROSS THE SOUTHWEST HALF OF NORTH TEXAS.

A CHANCE FOR THUNDERSTORMS RETURNS TO NORTH TEXAS SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF THE INTERSTATE 35
CORRIDOR TODAY AND TONIGHT. MORE LIMITED SPOTTER ACTIVATION MAY BE
REQUESTED WEST OF THE INTERSTATE 35 CORRIDOR.

In the hours before

Special weather statement, Apr 26, 1:37 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT TUE APR 26 2011

TXZ145-262000-
HILL TX-
237 PM CDT TUE APR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HILL COUNTY

AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES WEST OF HILLSBORO...MOVING NORTHEAST AT
45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...COVINGTON...ITASCA...
WHITNEY AND LAKE WHITNEY STATE PARK.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3222 9736 3225 9719 3219 9708 3188 9732
      3193 9743 3194 9742 3198 9739 3202 9743
      3202 9747
TIME...MOT...LOC 1936Z 228DEG 41KT 3201 9735

85/NH

The radar

The Dallas/Ft Worth radar (KFWS), 36 km away, was scanning. The volume nearest the first event began at 20:05 UTC.

Open the radar archive at this moment

Event by event

51 hail, 10 thunderstorm wind, 10 tornado, 1 heavy rain. Local standard time, as filed.

Hail, Johnson

When
April 26, 2:08 PM CST
Where
Johnson County, Grandview
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.270, -97.180

Hail, Ellis

When
April 26, 2:25 PM CST
Where
Ellis County, Midlothian
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
32.480, -96.980

Thunderstorm Wind, Ellis

When
April 26, 2:39 PM CST
Where
Ellis County, Waxahachie
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.400, -96.850

Winds gusted between 60 and 70 mph.

Hail, Ellis

When
April 26, 2:39 PM CST
Where
Ellis County, Waxahachie
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.400, -96.850

Hail, Ellis

When
April 26, 2:40 PM CST
Where
Ellis County, Bardwell
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.270, -96.700

Thunderstorm Wind, Ellis

When
April 26, 2:40 PM CST
Where
Ellis County, Bardwell
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.270, -96.700

Winds were estimated to be near 60 mph in Bardwell.

Hail, Ellis

When
April 26, 2:51 PM CST
Where
Ellis County, 2.27 mi ESE of Waxahachie
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.390, -96.813

Quarter size hail fell at the intersection of Highway 287 and Farm-to-Market Road 878.

Hail, Ellis

When
April 26, 2:55 PM CST
Where
Ellis County, Garrett
Measured
1.75 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
32.370, -96.650

Hail, Ellis

When
April 26, 2:57 PM CST
Where
Ellis County, Ennis
Measured
1.5 in hail
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.330, -96.630

Hail, Milam

When
April 26, 3:01 PM CST
Where
Milam County, 0.59 mi W of Belmena
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
30.900, -96.910

Quarter size hail fell about 4 miles northeast of Cameron.

Hail, Ellis

When
April 26, 3:05 PM CST
Where
Ellis County, Ennis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.330, -96.630

Thunderstorm Wind, Ellis

When
April 26, 3:05 PM CST
Where
Ellis County, Ennis
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
32.330, -96.630

Part of a large tree was snapped on Ann Drive in Ennis.

Hail, Johnson

When
April 26, 3:15 PM CST
Where
Johnson County, 2.38 mi ENE of Bono
Measured
1.75 in hail
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.337, -97.314

Golfball size hail fell about 4 miles southeast of Cleburne.

Hail, Johnson

When
April 26, 3:27 PM CST
Where
Johnson County, 0.88 mi N of Alvarado Hardgrave A
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.363, -97.200

Quarter size hail fell just south of Alvarado.

Hail, Johnson

When
April 26, 3:32 PM CST
Where
Johnson County, Venus
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.430, -97.120

Hail, Johnson

When
April 26, 3:34 PM CST
Where
Johnson County, 2.67 mi SE of Venus
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.398, -97.094

Hail, Leon

When
April 26, 3:35 PM CST
Where
Leon County, 3.85 mi NE of Jewett
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.403, -96.097

Hail, Anderson

When
April 26, 3:43 PM CST
Where
Anderson County, 1.03 mi NE of Deanwright
Measured
1 in hail
Reported by
Public
Coordinates
31.741, -95.519

Quarter size hail fell at the intersection of Highway 84 and County Road 385 southeast of Palestine.

Hail, Ellis

When
April 26, 3:43 PM CST
Where
Ellis County, 1.3 mi S of Midlothian
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.461, -96.979

Hail, Ellis

When
April 26, 3:47 PM CST
Where
Ellis County, 1 mi W of Lone Elm
Measured
1.75 in hail
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.420, -96.937

Golfball sized hail fell just west of Lone Elm.

Hail, Robertson

When
April 26, 3:51 PM CST
Where
Robertson County, Hearne
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.880, -96.600

Quarter size hail covered the ground in Hearne.

Hail, Ellis

When
April 26, 3:55 PM CST
Where
Ellis County, 1.13 mi S of Rockett
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.454, -96.750

Quarter size hail fell about 4 miles northeast of Waxahachie.

Tornado, Kaufman

When
April 26, 3:56 PM CST to 4:03 PM CST
Where
Kaufman County, 1.78 mi SE of Tolosa to 3.85 mi NW of Mabank
Rating
EF0
Path length
5.07 mi
Path width
500 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
32.365, -96.205

A NWS Storm Survey determined an EF-0 tornado began on the northwest bank of Cedar Creek Reservoir and tracked northeast over the Cedar Creek Country Club and across Highway 175. This tornado had a path length of approximately 5 miles and an estimated width of 500 yards. Mostly tree damage occurred with this tornado, especially on three holes of the golf course. Winds were estimated at 85 mph.

Thunderstorm Wind, Van Zandt

When
April 26, 4:00 PM CST to 6:00 PM CST
Where
Van Zandt County, Roddy to 2.85 mi ESE of Van
Measured
70 kt (81 mph) estimated gust
Property damage
$800,000
Reported by
Emergency Manager
Coordinates
32.470, -96.000

Nearly 100 homes and several outbuildings were damaged across mainly the southern half of Van Zandt County from two strong supercells. These homes were damaged by either a tornado in the same region, damaging downburst winds, and/or RFD winds. It cannot be determined how many of the homes were damaged by the tornado and how many by the RFD or downburst winds. In addition, numerous trees were also knocked down and several were blocking roadways. Power lines were also down as well.

Hail, Robertson

When
April 26, 4:05 PM CST
Where
Robertson County, Wheelock
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.900, -96.380

Hail, Ellis

When
April 26, 4:07 PM CST
Where
Ellis County, 1.81 mi SW of Lone Elm
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.400, -96.940

Hail, Leon

When
April 26, 4:10 PM CST
Where
Leon County, 0.43 mi NNW of Robbins
Measured
1.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.256, -96.123

Golfball size hail fell at the intersection of Farm-to-Market Road 39 and Highway 7.

Hail, Ellis

When
April 26, 4:11 PM CST
Where
Ellis County, 0.69 mi S of Service
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.440, -96.850

Quarter size hail fell a few miles north of Waxahachie.

Hail, Hill

When
April 26, 4:16 PM CST
Where
Hill County, 1.53 mi N of Hillsboro
Measured
0.5 in hail
Property damage
$100
Reported by
Newspaper
Coordinates
32.022, -97.127

Pea to half inch size hail was reported to be covering the ground in downtown Hillsboro.

Hail, Hill

When
April 26, 4:16 PM CST
Where
Hill County, 2 mi NW of Hillsboro
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.020, -97.154

Hail, Ellis

When
April 26, 4:25 PM CST
Where
Ellis County, Avalon
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.200, -96.780

Hail, Dallas

When
April 26, 4:26 PM CST
Where
Dallas County, Sachse
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.980, -96.570

Hail, Dallas

When
April 26, 4:26 PM CST
Where
Dallas County, 1.95 mi ENE of Sachse
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.992, -96.540

Hail, Collin

When
April 26, 4:28 PM CST
Where
Collin County, Wylie
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.020, -96.550

Hail, Navarro

When
April 26, 4:44 PM CST
Where
Navarro County, Frost
Measured
1.75 in hail
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
32.080, -96.820

Tornado, Van Zandt

When
April 26, 4:45 PM CST to 5:04 PM CST
Where
Van Zandt County, 1.3 mi S of Ben Wheeler to 3.89 mi ESE of Van
Rating
EF1
Path length
7.48 mi
Path width
880 yd
Continued into
Smith, Tx (SHV)
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
32.431, -95.703

A NWS Storm Survey determined an EF-1 tornado began approximately 2 miles south of Ben Wheeler and tracked northeast across Van Zandt County before continuing into Smith County. This tornado had a path length of approximately 7.5 miles in Van Zandt County and was estimated to be a 1/2 mile wide. A mobile home south of Ben Wheeler was rolled onto its side, and several homes were damaged 4 miles northeast of Ben Wheeler. The Friendly Center Baptist Church also sustained major damage. Wind speeds were estimated to be 100 MPH. A lady in the rolled mobile home sustained minor injuries.

Hail, Navarro

When
April 26, 4:48 PM CST
Where
Navarro County, 1 mi N of Blooming Grove
Measured
1.75 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.114, -96.720

Tornado, Kaufman

When
April 26, 5:01 PM CST to 5:11 PM CST
Where
Kaufman County, 3.77 mi W of Mabank to 1.23 mi E of Mabank
Rating
EF0
Path length
5.07 mi
Path width
400 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
32.367, -96.164

A NWS Storm Survey determined an EF-0 tornado began over Cedar Creek Reservoir and tracked east into Mabank. This tornado had a path length of approximately 5 miles and an estimated width of 400 yards. Buildings in Mabank sustained roof damage. Winds were estimated between 80 and 85 mph.

Hail, Hopkins

When
April 26, 5:10 PM CST
Where
Hopkins County, Cumby
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
33.150, -95.850

Hail, Henderson

When
April 26, 5:20 PM CST
Where
Henderson County, Tool
Measured
1 in hail
Reported by
Public
Coordinates
32.270, -96.170

Tornado, Kaufman

When
April 26, 5:23 PM CST to 5:25 PM CST
Where
Kaufman County, 8.53 mi E of Mabank to 9.53 mi E of Mabank
Rating
EF0
Path length
1.02 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.390, -95.956

A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles northeast of Purtis Creek State Park. This tornado had a path length of approximately 1 mile and an estimated width of 100 yards. Mainly tree damage occurred with this tornado and winds were estimated near 80 mph.

Hail, McLennan

When
April 26, 5:33 PM CST
Where
McLennan County, 0.39 mi NE of Northcrest
Measured
1.75 in hail
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
31.634, -97.096

Golfball size hail fell at mile marker 342 along Interstate 35.

Hail, Lamar

When
April 26, 5:35 PM CST
Where
Lamar County, Roxton
Measured
1.75 in hail
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
33.550, -95.730

Hail, McLennan

When
April 26, 5:36 PM CST
Where
McLennan County, Lacy Lakeview
Measured
2.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
31.620, -97.100

Baseball size hail was reported in Lacy-Lakeview.

Hail, Lamar

When
April 26, 5:50 PM CST
Where
Lamar County, 1.96 mi WNW of Parks
Measured
1.75 in hail
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
33.662, -95.581

Golfball size hail fell on the west side of Paris.

Hail, McLennan

When
April 26, 5:50 PM CST
Where
McLennan County, Mart
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
31.530, -96.830

Hail, Lamar

When
April 26, 5:52 PM CST
Where
Lamar County, Blossom
Measured
1.75 in hail
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.670, -95.380

Thunderstorm Wind, Navarro

When
April 26, 5:55 PM CST
Where
Navarro County, 2.16 mi WSW of Drane
Measured
65 kt (75 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
32.033, -96.611

A trailer house was damaged along FM 744 south of Blooming Grove. The roof was torn off the home. The damage was likely caused by the RFD of a supercell.

Thunderstorm Wind, McLennan

When
April 26, 5:57 PM CST
Where
McLennan County, 4.48 mi N of Trading House Res
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.644, -96.839

Winds were estimated to be 70 mph in eastern McLennan County.

Tornado, Navarro

When
April 26, 6:15 PM CST to 6:16 PM CST
Where
Navarro County, 0.58 mi NE of Hester to 1.02 mi NE of Hester
Rating
EF0
Path length
0.44 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.176, -96.422

A NWS Storm Survey determined an EF-0 tornado began approximately 5.5 miles northeast of Corsicana. This tornado had a path length of approximately 0.5 mile and an estimated width of 100 yards. Some tree damage occurred with this tornado and winds were estimated near 70 mph.

Thunderstorm Wind, Navarro

When
April 26, 6:15 PM CST
Where
Navarro County, 0.27 mi E of Corsicana Muni Arpt
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Newspaper
Coordinates
32.031, -96.395

The roof of a wood storage shed at the Columbia Manufacturing plant was ripped off by high winds, likely from the RFD of a supercell. Tree damage and uprooted trees were also reported along South Highway 287 in the same area.

Tornado, Limestone

When
April 26, 6:35 PM CST to 6:40 PM CST
Where
Limestone County, 1.07 mi W of Groesbeck to 1.15 mi SW of Groesbeck
Rating
EF1
Path length
0.92 mi
Path width
75 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
31.531, -96.538

A NWS Storm Survey determined an EF-1 tornado occurred in Groesbeck. This tornado had a path length of approximately one mile and an estimated width of 75 yards. Tree and building damage was observed along the path, mainly in downtown Groesbeck. The Courthouse, the Dairy Queen, the Tire Shop, the Lord's Store House, and the Volunteer Fire Department sustained building damage. An estimated 40 businesses sustained some type of damage, and the steeple of a baptist church was ripped off. Window damage to buildings and cars was caused by the winds and flying debris. Winds were estimated between 85 and 90 mph.

Tornado, Limestone

When
April 26, 6:48 PM CST to 6:49 PM CST
Where
Limestone County, 1.62 mi NNE of Lost Prairie to 1.45 mi W of Personville
Rating
EF0
Path length
0.68 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.500, -96.366

A NWS Storm Survey determined an EF-0 tornado began approximately 1.5 miles southwest of Personville. This tornado had a path length of approximately 0.75 miles and an estimated width of 100 yards. Some tree damage occurred with this tornado and winds were estimated near 75 mph.

Hail, Ellis

When
April 26, 6:50 PM CST
Where
Ellis County, Waxahachie
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.400, -96.850

Thunderstorm Wind, Freestone

When
April 26, 7:00 PM CST to 9:00 PM CST
Where
Freestone County, Streetman to 7.4 mi SSE of Dew
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.870, -96.330

Sporadic tree damage was reported across Freestone County from several thunderstorms that moved across the county.

Hail, McLennan

When
April 26, 7:23 PM CST
Where
McLennan County, 2.78 mi WNW of Northcrest
Measured
2.75 in hail
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
31.647, -97.143

Baseball size hail was reported near the Chalk Bluff Community.

Hail, McLennan

When
April 26, 7:25 PM CST
Where
McLennan County, 1 mi N of Elm Mott
Measured
1.75 in hail
Property damage
$4,000
Reported by
Public
Coordinates
31.684, -97.100

Thunderstorm Wind, Limestone

When
April 26, 7:25 PM CST
Where
Limestone County, 1.6 mi SW of Echols to 0.75 mi W of Mexia
Measured
70 kt (81 mph) estimated gust
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
31.662, -96.667

Multiple trees were blown over along west bound lanes of Highway 84 between Lake Mexia and Farm-to-Market Road 1245. Also, a manufactured home was shifted off its foundation in the Lake Mexia area. The public also reported trees were uprooted, trailers were damaged and trailer roofs were ripped off around Lake Mexia.

Tornado, McLennan

When
April 26, 7:28 PM CST to 7:30 PM CST
Where
McLennan County, 3.01 mi SSW of Leroy to 3.02 mi SSW of Leroy
Rating
EF0
Path length
0.38 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
31.691, -97.042

A NWS Storm Survey determined an EF-0 tornado began approximately 3.75 miles east-northeast of Elm Mott. This tornado had a path length of approximately a third of a mile and an estimated width of 50 yards. Some tree damage occurred with this tornado and winds were estimated near 75 mph.

Hail, McLennan

When
April 26, 7:31 PM CST
Where
McLennan County, Leroy
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.730, -97.020

Hail, Ellis

When
April 26, 7:35 PM CST
Where
Ellis County, Red Oak
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.520, -96.800

Hail, McLennan

When
April 26, 7:36 PM CST
Where
McLennan County, Leroy
Measured
1.75 in hail
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
31.730, -97.020

Tornado, McLennan

When
April 26, 7:53 PM CST to 7:54 PM CST
Where
McLennan County, 0.91 mi WSW of Trading House Res to 0.62 mi ESE of Trading House Res
Rating
EF0
Path length
1.47 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.576, -96.865

A NWS Storm Survey determined an EF-0 tornado began approximately 2 miles north of Mart. This tornado had a path length of approximately 1.5 miles and an estimated width of 30 yards. Some tree damage occurred with this small rope tornado and winds were estimated near 75 mph.

Hail, McLennan

When
April 26, 7:55 PM CST
Where
McLennan County, Bellmead
Measured
1.5 in hail
Property damage
$20,000
Reported by
Public
Coordinates
31.580, -97.080

Hail, McLennan

When
April 26, 7:58 PM CST
Where
McLennan County, Waco
Measured
1.75 in hail
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
31.550, -97.150

Thunderstorm Wind, Anderson

When
April 26, 8:05 PM CST
Where
Anderson County, 1.61 mi WSW of Palestine
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.744, -95.656

A large tree was down across one lane of Highway 84 in Palestine.

Hail, McLennan

When
April 26, 8:06 PM CST
Where
McLennan County, 2 mi W of (Act)madison-Cooper
Measured
0.88 in hail
Reported by
Public
Coordinates
31.620, -97.264

Nickel sized hail fell 2 miles west of the Waco Airport (KACT).

Tornado, Limestone

When
April 26, 8:57 PM CST to 8:58 PM CST
Where
Limestone County, 3.43 mi SSE of Thornton to 3.81 mi SSE of Thornton
Rating
EF0
Path length
0.74 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.353, -96.561

A NWS Storm Survey determined an EF-0 tornado began approximately 4 miles south-southeast of Thornton. This tornado had a path length of approximately 0.75 miles and an estimated width of 100 yards. Some tree damage occurred with this tornado and winds were estimated near 75 mph.

Hail, Falls

When
April 26, 9:01 PM CST
Where
Falls County, 2.6 mi N of Perry
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.457, -96.925

Quarter size hail fell 1 mile south of Riesel on Highway 6.

Heavy Rain, Limestone

When
April 26, 9:30 PM CST
Where
Limestone County, Thornton
Deaths
0 direct, 1 indirect
Injuries
0 direct, 1 indirect
Property damage
$25,000
Reported by
Newspaper
Coordinates
31.400, -96.580

A vehicle driving south on Highway 14 near Thornton hydroplanned and crashed resulting in one fatality and one injury.

Hail, Leon

When
April 26, 10:40 PM CST
Where
Leon County, 6 mi W of Centerville
Measured
1.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.250, -96.082

Hail, Leon

When
April 26, 10:44 PM CST
Where
Leon County, Centerville
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
31.250, -95.980

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heavy Rain, Limestone2011-04-2653MaleVehicle/Towed TrailerIndirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyThe tornado archive for Texas, 2011Warnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298809, 298810, 298811, 298812, 298813, 298814, 298815, 298816, 298817, 298818, 298820, 303205, 298821, 298822, 298823, 298825, 298824, 298826, 298828, 298830, 298831, 298832, 302203, 305177, 299333, 298833, 299343, 298834, 299336, 303186, 299339, 299337, 299347, 299341, 299344, 302205, 299345, 302207, 299803, 299808, and more.